MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TUBES, MID-RANGE ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TUBES, MID-RANGE ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 750190
Medical Device Problem Codes Contamination (1120); Device Dislodged or Dislocated (2923); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the pilot line spring valve was pushed into the valve, and it was difficult to access for inflation/deflation/cuff pressure checks.The trach was changed out for new one.There was a patient involvement, however there was no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
One device was received for evaluation in used condition.As received the spring valve was observed to be lodged inside the pilot balloon.Inspection of the inside of the pilot balloon showed unknown residuals.Additionally, two tears were observed in the pilot balloon.The deformation on the tears were uneven.The complaint of 'pilot line spring valve pushed into the valve' was confirmed.The probable cause is due a twisting motion or excessive force was applied to the inflation valve when attaching the syringe, which advanced the valve down into the balloon.Device history review (dhr) found there were no non-conforming material reports (ncmrs) initiated for the lot or anomalies identified in the dhr.

Brand Name
BIVONA TUBES, MID-RANGE ADULT AIRE-CUF
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
avenida calidad no.4
parque industrial int.
tijuana, b.c. c.p. 22425
MX  22425
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21873217
Report Number3012307300-2025-04550
Device Sequence Number7719115
Product Code JOH
UDI-Device Identifier15021312006438
UDI-Public(01)15021312006438(17)270331(10)4255461
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number750190
Device Lot Number4255461
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown